Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Is low blood pressure a side effect of Mirtazapine?

Hello, I went on Mirtazapine 15 mg in Feb of this year. I got great sleep and noticed few side effects except for fatugue. As time went on my blood pressure has continued to constantly drop. At first I didn t understand why I was dizzy and shaky. Sometimes moments of tunnel vision. I also started to develop numbness and tingling in my legs that gradually moved to my arms. After a while I had a high resting heart rate and would almost pass out several times day when i was walking. The worst was a continual brain fog. My doctors have continued to ignore my symptoms and claim its anxiety. Im 38, before this pill I was at the gym at least an hour and a half a day, now im scared to take a brisk walk. Ive been put on 25 mg of Metoprolol Extended release for my heart rate which help with the 120-130 heart rate upon standing but has made my blood pressure even lower.my current sitting bp is now 108/69 but as soon as i stand up for a bit it dips to sometimes below 100/65. its become hard and scary to do my normal routine and i have to sit in the shower so i dont pass out. I dont know where to turn at this point, my Dr never checks my standing BP and when she did one time and it dipped very low she claimed that was normal even though ive been in her office in Sinus Tachycardia almost every visit. I started with a new Dr and she treated me the same way. They see anxiety on my file and dismiss everything else I say. My new cardiologist thankfully saw this and has started working with my on the low BP but hes not familiar with the drug Mirtazapine and its side effects so im curious on your take.Thank you, XXXX
Tue, 9 Jul 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Yes, Mirtazapine can cause low blood pressure, which can make heart problems worse.Discuss your treatment alternatives with your psychiatrist and your cardiologist.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 16 year old daughter fainted yesterday at school about 30 minutes after taking Bayer asprin. Today, before giving blood at her school blood...